Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 18, 2003, 4:39 PM CDT for Alcorn County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2003, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 18, 2003, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 182141 FFWMEM MSC003-182345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 439 PM CDT MON AUG 18 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 645 PM CDT. * AT 432 PM CDT...WEATHER RADAR INDICATED BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN ACROSS WESTERN SECTIONS OF ALCORN COUNTY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THE COUNTY DURING THE NEXT HOUR OR TWO. * CITIES AFFECTED THROUGH 645 PM CDT INCLUDE... WENASOGA...THEO...LEEDY...HINKLE...GLEN...CORINTH .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3501 8836 3476 8835 3476 8875 3500 8880 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:18 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 18, 3:18 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT MON AUG 18 2003 CURRENTLY...WIDELY SCTD SHRA/TSRA HAVE DEVELOPED ACROSS FAR NE MS AND AR THIS AFTN. VIS SAT IMAGERY WAS WAS SHOWING THE INSTABILITY AXIS WHERE THE STORMS WERE FIRING FROM CNTRL MO SEWD INTO AR. SFC ANALYSIS SHOWED THE BNDRY FROM CNTRL MO SEWD INTO NE AR AND EWD INTO MID TN. AN IMPULSE DROPPING SWD COUPLED WITH DAYTIME HEATING HAVE HELPED INITIATE THE CURRENT CONVECTION. TEMPS HAVE CLIMBED INTO THE MID 90S MOST PLACES EXCEPT AROUND 90 ACROSS THE EXTREME NRN SXNS OF THE FA. HI APPEAR TO HAVE TOPPED OUT AT AROUND 104 TO 109 THIS AFTN. SHORT TERM...THE ATMS IS MODERATELY UNSTABLE THIS AFTN BUT VERTICAL SHEAR IS WEAK. THE STORMS THAT HAVE DEVELOPED SOUTH OF THE BNDRY WILL PERSIST UNTIL LOSS OF DAYTIME HEATING. THE POTENTIAL EXIST FOR A DOWNBURST FROM ONE OF THESE STORMS BUT WILL BE ISOLATED AT BEST. THE UPR RIDGE AXIS TO OUR WEST WILL TRANSLATE EWD TWD THE OH VALLEY WHILE AN S/WV TROF DIGS INTO THE NRN PLAINS. THE TROF WILL MOVE INTO THE WRN GTLKS REGION BY WED AFTN. THE SFC BNDRY OVR THE FA THIS AFTN WILL FURTHER WEAKEN AND MOVE LITTLE. WITH PRECIP WATER VALUES RUNNING NEAR 2 INCHES AND DAYTIME HEATING...LO CHC POPS WILL BE CONTD WITH THE EMPHASIS ACROSS NRN MS FOR TUE/WED. AS FAR AS TEMPS...8H TEMPS WILL BE +17 TO +19 SO LWR/MID 90S WILL BE FOLLOWED. HI INDICES WILL BE SIMILAR TMRW TO WHAT WE ARE HAVING TODAY SO WILL HEADLINE IN THE ZNS AND HWO. THERE WAS NOT MUCH IN THE WAY OF FOG LAST NITE SO WILL NOT MENTION IN THE ZNS TONITE. LONG TERM...THE AFOREMENTIONED UPR LVL S/WV TROF MOVING ACROSS THE GTLKS REGION WILL DRAG THE ATTENDANT CDFNT CLOSER TO THE FA TWD THE END OF THE WEEK. AS THE UPR LVL TROF PULLS NEWD INTO CANADA THE FNT WILL SLOW DOWN AS IT MOVES INTO THE FA FRI. THE FNT WILL STALL JUST SOUTH OF THE FA DURING THE WEEKEND AND BRING SCTD AFTN TSTMS TO PARTS OF NRN MS SAT THU MON. TEMPS SHUD BE A LITTLE COOLER WITH UPR 80S TO LWR 90S. PRELIMINARY NUMBERS... MEM BB 077/096 076/096 075 14211 MKL BB 070/094 071/094 072 14211 JBR BB 074/097 073/096 072 14211 TUP BB 074/094 073/094 073 14222 .MEG...NONE. MF
Hazardous weather outlook, Aug 18, 4:00 PM CDT, 39 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... HEAT INDICES WILL APPROACH THE 105 TO 110 DEGREE RANGE ON TUESDAY AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH MISSISSIPPI TUESDAY AND WEDNESDAY. A COLD FRONT WILL APPROACH THE MID SOUTH LATE THURSDAY BRINGING A CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. THE FRONT WILL STALL OVER NORTH MISSISSIPPI ON SATURDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED SATURDAY THROUGH MONDAY ALONG AND SOUTH OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.